Alert archive / Kentucky / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Apr 3, 2011, 8:15 AM CDT for 4 states. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 8:15 AM CDT (13:15 UTC)
- In effect from
- Apr 3, 2011, 12:00 PM CDT
- Expired
- Apr 3, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 60 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:09 PM CDT | NON-TSTM WND GST 0 | Carbondale, IL | 52 MPH WIND AT CARBONDALE. |
| Apr 3, 1:09 PM CDT | NON-TSTM WND GST 45 | Marion, IL | GUSTS TO 45 MPH. |
| Apr 3, 1:09 PM CDT | NON-TSTM WND GST 46 | Cape Girardeau, MO | 46 MPH WIND GUST. |
| Apr 3, 1:09 PM CDT | NON-TSTM WND GST 52 | Carbondale, IL | 52 MPH WIND AT CARBONDALE. |
| Apr 3, 1:23 PM CDT | NON-TSTM WND DMG | Lone Oak, KY | LARGE LIMB DOWN ON POWER LINE ON CLINTON ROAD NEAR GATEWOOD. |
| Apr 3, 1:29 PM CDT | NON-TSTM WND GST 44 | Newburgh, IN | |
| Apr 3, 1:33 PM CDT | NON-TSTM WND GST 46 | Rockport, IN | |
| Apr 3, 1:45 PM CDT | NON-TSTM WND GST 47 | Owensboro, KY | |
| Apr 3, 1:51 PM CDT | NON-TSTM WND DMG | Evansville, IN | ROOF OFF OF DUGOUT AT PONY FIELD |
| Apr 3, 3:20 PM CDT | NON-TSTM WND GST 51 | Rockport, IN | |
| Apr 3, 4:49 PM CDT | WILDFIRE | Cape Girardeau, MO | 50 ACRE WIKDFIRE SPREADING INTO SOME TIMBER. COUNTY AND STATE FIREFIGHTERS TRYING TO CATCH IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS83 KPAH 031315 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 815 AM CDT SUN APR 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-040000- /O.NEW.KPAH.FW.W.0002.110403T1700Z-110404T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON- WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 815 AM CDT SUN APR 3 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY WINDY CONDITIONS...DRY 10 HR FUELS AND LOW RELATIVE HUMIDITY. THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 075...076...077...078... 080...081...082...083...084...085...086...087...088...089... 090...091...092...093 AND 094. FIRE WEATHER ZONES 081...082... 085...086...087 AND 088. FIRE WEATHER ZONES 001...002...003... 004...005...006...007...008...009...010...011...012...013... 014...015...016...017...018...019...020...021 AND 022. FIRE WEATHER ZONES 076...086...087...098...100...106...107...108... 109...110...111...112 AND 114. * SOUTHERLY WINDS WILL AVERAGE 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS IN THE 40 TO 50 MPH RANGE...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. * MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL INTO THE 20 TO 25 PERCENT RANGE OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA...WITH LOWER 30S EXPECTED OVER THE OZARK REGION OF SOUTHEAST MISSOURI. EVEN THOUGH STRICT RELATIVE HUMIDITY CRITERIA WILL NOT BE REACHED IN SOME AREAS OF SOUTHEAST MISSOURI...THE VERY STRONG WINDS EXPECTED HAVE CAUSED MORE CONCERN THAN IN USUAL RED FLAG SITUATIONS. * WIND GUSTS WILL LIKELY BE HIGHEST OVER WESTERN AREAS...WHILE LOWEST RELATIVE HUMIDITIES WILL BE OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
068 WWUS83 KPAH 031748 AAA RFWPAH URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1248 PM CDT SUN APR 3 2011 ILZ075>078-080>094-KYZ001>009-MOZ076-086-087-098-100-106>112-114- 031900- /O.CAN.KPAH.FW.W.0002.000000T0000Z-110404T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER- CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1248 PM CDT SUN APR 3 2011 ...RED FLAG WARNING IS CANCELED FOR SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...AND EXTREME WEST KENTUCKY...INCLUDING THE MARK TWAIN AND SHAWNEE FORESTS. THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES WERE RISING EARLY THIS AFTERNOON ON STRONG AND GUSTY SOUTH WINDS. THEREFORE THE WARNING HAS BEEN CANCELED. $$ INZ081-082-085>088-KYZ010>022-040000- /O.CON.KPAH.FW.W.0002.000000T0000Z-110404T0000Z/ GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD- 1248 PM CDT SUN APR 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE LAND BETWEEN THE LAKES AREA AND FORT CAMPBELL. THE WARNING REMAINS IN EFFECT ALONG AND EAST OF A LINE FROM THE WABASH RIVER TO KENTUCKY LAKE... * SOUTHERLY WINDS WILL AVERAGE 20 TO 30 MPH THIS AFTERNOON... WITH GUSTS IN THE 40 MPH RANGE. * MINIMUM RELATIVE HUMIDITY LEVELS WILL FALL INTO THE 20 TO 25 PERCENT RANGE OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. * THE AFOREMENTIONED COMBINED WITH DRY VEGETATION WILL CREATE DANGEROUS BURNING CONDITIONS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 3, 4:03 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 4:03 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
403 AM CDT SUN APR 3 2011
.DISCUSSION...
WINDY DAY IN STORE WITH NEAR RECORD WARMTH. HOWLING SOUTHERLY WINDS
OF 20 TO 40 MPH...WITH GUSTS FROM 40 TO 50 MPH /ESP NW AREAS/ WILL
MITIGATE CONDITIONS...WHICH COULD BE DOWN RIGHT DANGEROUS ON AREA
RIVERS AND LAKES. WIND ADVISORIES WILL REMAIN IN EFFECT MOST OF
THE DAY AND THIS EVENING...UNTIL A COLD FRONT NEARS THE REGION
LATE TONIGHT.
THIS STRONG COLD FRONT AND ASSOCIATED MID LEVEL SUPPORT
/WIDESPREAD UPWARD FORCING/ WILL GENERATE RAIN AND STRONG
THUNDERSTORMS ALONG THE COLD FRONT. CONFIDENCE ON TIMING OF THIS
FEATURE HAS INCREASED THIS MORNING. STILL FOLLOWED VERY CLOSELY TO
THE SREF WITH THE FRONTAL TIMING..WHICH IS NOT TOO FAR OFF FROM
THE 00Z GFS. IT NOW LOOKS LIKE MOST AREAS WILL STAY RAINFREE
THROUGH MIDNIGHT. THEN...THEN WIDESPREAD SHOWERS WILL MOVE INTO
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATE TONIGHT. GIVEN WIND
PROFILES AND ELEVATED INSTABILITIES...IT STILL APPEARS THAT A
LINE...OR BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
ACCOMPANY THE FRONTAL PASSAGE. THAT WOULD BE TOWARD DAWN OVER OUR
FAR NW COUNTIES IN SE MO AND SW IL...THEN MOVING WEST TO EAST
DURING THE DAY MONDAY OVER THE REST OF THE FORECAST AREA. THIS
SEVERE THREAT WOULD BE MAINLY IN THROUGH ABOUT 18Z /1 PM CST/...
AS THE FRONT WILL LIKELY BE EAST OF THE FORECAST AREA AFTER THAT
TIME.
IT LOOKS AS THOUGH RAIN AMOUNTS WILL BE INCREASING AS THE SYSTEM
MOVES FROM WEST TO EAST...ESP OVER WRN KY AFTER SUNRISE MONDAY.
COULD SEE SOME 1.5 TO 2 INCH AMOUNTS...ESP OVER WRN KY MONDAY
MORNING INTO EARLY AFTERNOON.
AFTER FRONTAL PASSAGE...BLUSTERY W TO NW WINDS IN THE 15 TO 25 MPH
RANGE WILL TAKE OVER AND CAUSE TEMPS TO PLUMMET INTO THE 40S AND
50S BY THE END OF THE DAY.
THE CHILLY SNAP WILL BE JUST THAT AS SFC RIDGE MOVES QUICKLY EAST
OF THE REGION BY TUE/WED. EXPECT DRY CONDITIONS IN THIS TIME FRAME
AS WARMING TREND PUSHES AFTERNOON TEMPS BACK INTO THE 60S TO NEAR
70 BY MID WEEK. MADE LITTLE CHANGES TO THE FORECAST BEYOND
WED...BUT NO MAJOR STORM SYSTEMS EXPECTED AND TEMPS WILL BE WELL
ABOVE NORMAL.
&&
.AVIATION...
SUSTAINED WIND/GUST SPEEDS WILL BE THE MOST CRITICAL FACTOR IN THE
NEAR TERM. SURFACE GRADIENT WINDS WILL INCREASE AT KCGI/KPAH BETWEEN
1430-1530Z...REACHING KEVV/KOWB BETWEEN 1530-1630Z. AT APPROXIMATELY
THE SAME TIME...A SCATTERED TO BROKEN STRATOCUMULUS /2-3KFT AGL/
CLOUD DECK...WILL DEVELOP IN THE 15Z-19Z SUNDAY TIME FRAME OVER
KCGI/KPAH...THINNING OUT BY 21Z SUNDAY. AS THE CLOUDS THIN OUT OVER
KCGI/KPAH BETWEEN 18Z-22Z...WIND GUSTS WILL LIKELY INCREASE SHARPLY
INTO THE 30-35 KNOT RANGE...DIMINISHING AFTER 22-23Z SUNDAY. THE
ONSET TIME FOR THE INCREASE SURFACE WIND SPEEDS/GUSTS AND SCATTERED
CLOUDS OVER KEVV AND KOWB WILL BE DELAYED BY 2-3 HOURS.
AS A COLD FRONT SLOWLY MOVES TOWARD THE TAF SITES SUNDAY NIGHT...VFR
CEILINGS WILL DEVELOP IN THE 03Z-06Z MONDAY TIME FRAME...BECOMING
MVFR IN THE 09Z-12Z MONDAY TIME FRAME. THESE CEILINGS MAY
PERIODICALLY FALL INTO THE IFR RANGE AFTER 12Z...WHEN THE COLD FRONT
MOVES THROUGH EACH OF THE WFO PAH TAF SITES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM CDT MONDAY FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERT/KESHazardous weather outlook, Apr 3, 5:00 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN APR 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SUNDAY WILL BE A VERY WINDY DAY ACROSS PORTIONS OF THE REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA. PLEASE REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS. THESE STRONG WINDS WILL ALSO CAUSE AN ELEVATED WILDFIRE RISK SUNDAY AREA WIDE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN TO MOVE INTO PORTIONS OF SOUTHWEST ILLINOIS AND THE OZARK REGIONS OF SOUTHEAST MISSOURI BETWEEN MIDNIGHT AND DAWN. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH THE MORNING AND INTO THE VERY EARLY AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. THE THREAT FOR SEVERE WEATHER WILL END BY MID AFTERNOON. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS WITH SOME LARGE HAIL AND ISOLATED TORNADOES. STRONG WINDS ARE EXPECTED BEHIND THE FRONT ON MONDAY WITH SOME WIND GUSTS BETWEEN 35 AND 40 MPH. THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY FROM JUST BEFORE SUNRISE INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST ILLINOIS...AND THEN FROM MID MORNING INTO THE EARLY AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA.
Nearby
Red Flag Warnings in Kentucky, 2011Red Flag Warnings in Illinois, 2011Red Flag Warnings in Missouri, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.